Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The Bruhat order of the symmetric group is lexicographically shellable

Author: Paul H. Edelman
Journal: Proc. Amer. Math. Soc. 82 (1981), 355-358
MSC: Primary 06A10; Secondary 13H10, 14M05, 20B99, 52A22
MathSciNet review: 612718
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The title theorem is proven. It then follows from a theorem of Björner that the simplicial complex of chains of this Bruhat order is shellable and thus Cohen-Macaulay. It is further established that this complex is a double cone over a triangulation of a sphere.

References [Enhancements On Off] (What's this?)

  • [1] K. Baclawski, Cohen-Macaulay ordered sets, J. Algebra 63 (1980), 226-258. MR 568572 (81m:06002)
  • [2] A. Björner, Shellable and Cohen-Macaulay partially ordered sets, Trans. Amer. Math. Soc. 260 (1980), 159-183. MR 570784 (81i:06001)
  • [3] G. Danaraj and V. Klee, Shellings of spheres and polytopes, Duke Math. J. 41 (1974), 443-451. MR 0345113 (49:9852)
  • [4] -, Which spheres are shellable?, Algorithmic Aspects of Combinatorics, Ann. Discrete Math. 2 (1978), 33-52. MR 500687 (80b:57013a)
  • [5] R. Proctor, Classical Bruhat orders are lexicographically shellable (in preparation).
  • [6] R. Stanley, Cohen-Macaulay complexes, Higher Combinatorics, edited by M. Aigner, Reidel, Dordrecht and Boston, Mass., 1977, pp. 51-62. MR 0572989 (58:28010)
  • [7] D.-N. Verma, Möbius inversion for the Bruhat ordering on a Weyl group, Ann. Sci. École Norm. Sup. (4) 4 (1971), 393-399. MR 0291045 (45:139)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 06A10, 13H10, 14M05, 20B99, 52A22

Retrieve articles in all journals with MSC: 06A10, 13H10, 14M05, 20B99, 52A22

Additional Information

Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society